Hail, Tarrant
- When
- April 3, 5:44 PM CST
- Where
- Tarrant County, 5 mi E of Benbrook
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.680, -97.364
A strong cold front and a passing upper level disturbance created an unstable atmosphere over North Texas. There were numerous hail reports and a few wind reports with this event.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A strong cold front and a passing upper level disturbance created an unstable atmosphere over North Texas. There were numerous hail reports and a few wind reports with this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 3, 5:03 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CDT TUE APR 3 2007 .UPDATE... SHOWERS AND THUNDERSTORMS ARE FORMING FROM PLANO...THROUGH HAMILTON... TO FREDERICKSBURG. HAVE UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 116. #58 && .PREV DISCUSSION... /ISSUED 526 PM CDT TUE APR 3 2007/ AVIATION... BUBBLING CU INDICATE CONVECTION SHOULD DEVELOP ANY TIME NOW. HAVE LEFT ANY RA/TS MENTION OUT OF METROPLEX...BUT WILL WATCH THIS CLOSELY AS THE EVENING EVOLVES. BETTER BET FOR TSRA WILL BE AT WACO BETWEEN 05 AND 12Z AS SQUALL LINE DEVELOPS ALONG COLD FRONT. WIND SHIFT WILL COME THRU METROPLEX TAF SITES SOON...BUT GUSTY NE WINDS WILL ARRIVE A LITTLE LATER...AROUND 05Z. GUSTY WINDS SHOULD CONTINUE BEFORE DYING DOWN TOMORROW MIDDAY. BKN-OVC VFR EXPECTED FOR MUCH OF THE PERIOD...BUT SHOULD BEGIN TO BREAK UP TOMORROW MIDDAY AS WELL. /13 PREV DISCUSSION... /ISSUED 343 PM CDT TUE APR 3 2007/ DISCUSSION... AFTERNOON SOUNDING CONTINUES TO INDICATE THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING. IF THE CAP IS BROKEN...THERE IS AMPLE ENERGY AND INSTABILITY ALOFT TO SUPPORT SEVERE THUNDERSTORMS ALONG THE COLD FRONT THIS EVENING. FORECASTED HIGHER POPS IN THE SOUTHEAST PORTIONS OF CWA THROUGH TONIGHT AS THE FRONT TAPS INTO THE MOISTURE. ANTICIPATE SOME SHOWERS AND THUNDERSTORMS TO LINGER THROUGH TOMORROW MORNING BEFORE THE SYSTEM PUSHES SOUTH OF THE REGION. MODELS WERE IN GOOD AGREEMENT REGARDING TEMPERATURES THROUGH THE PERIOD. I AGREE WITH COOLING TREND AS WINDS QUICKLY PICK UP OUT OF THE NORTH AFTER FROPA. CONDITIONS WILL BE DRY FOR A FEW DAYS...BUT ANOTHER SYSTEM IS EXPECTED TO DEVELOP ALONG THE COAST OF CALIFORNIA AND MAKE ITS WAY THROUGH THE DESERT SOUTHWEST LATER IN THE WEEK. ISENTROPIC LIFT EXPECTED TO INCREASE BY THE END OF THE WEEK...SO WILL HAVE 20 TO 30 POPS IN FORECAST ON FRIDAY AND SATURDAY. WILL CONTINUE TO MONITOR THROUGH THE WEEK DUE TO SOME DISAGREEMENT IN MODELS TOWARD END OF THE WEEK. TEMPERATURES WEDNESDAY THROUGH THE END OF THE WEEK WILL BE 10 TO 15 DEGREES BELOW NORMAL WITH A WARM UP EXPECTED OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 52 65 47 62 44 / 30 10 10 10 20 WACO, TX 57 67 49 66 47 / 40 20 10 10 20 PARIS, TX 49 64 45 61 43 / 40 10 10 10 30 DENTON, TX 51 65 46 62 42 / 20 10 10 10 20 MCKINNEY, TX 51 66 46 62 43 / 30 10 10 10 20 DALLAS, TX 52 65 47 62 45 / 30 10 10 10 20 TERRELL, TX 54 66 47 64 46 / 40 10 10 10 20 CORSICANA, TX 57 67 49 65 46 / 40 20 10 10 20 TEMPLE, TX 57 68 51 66 49 / 40 20 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT TUE APR 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 245 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS AFTER 5 PM...GENERALLY SOUTHEAST OF A HAMILTON... WEATHERFORD...DENTON...SHERMAN-DENISON LINE. ACTIVITY SHOULD BE MAINLY ISOLATED IN NATURE INITIALLY...DUE TO A CAPPING INVERSION ALOFT THAT IS SLOWLY WEAKENING WITH DAYTIME HEATING THIS AFTERNOON. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE AHEAD OF A STRONG COLD FRONT...ANY ISOLATED TO SCATTERED STORMS THAT DO DEVELOP WOULD LIKELY BECOME SEVERE IN A VERY SHORT PERIOD OF TIME. BEST COVERAGE OF STORMS APPEARS TO BE ALONG AND EAST OF INTERSTATE 35...WHERE DEEPER MOISTURE AND BETTER LIFT WILL EXIST. BY MIDNIGHT AND AFTER...BEST CHANCES FOR SEVERE STORMS WILL BE OVER SOUTHERN PORTIONS OF THE AREA...AS THE COLD FRONT MOVES THROUGH. GUSTY NORTH AND NORTHEAST WINDS BETWEEN 15 TO 25 MPH BEHIND THE FRONT WILL LIKELY MAKE AREA LAKES VERY CHOPPY ON OPEN WATERS AND CAUSE CROSSWIND PROBLEMS ON EAST TO WEST ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CHANCES WILL CONTINUE WEDNESDAY MORNING SOUTH OF A LAMPASAS...WACO...ATHENS LINE...BUT THE SEVERE THREAT SHOULD BE VERY MINIMAL AS INSTABILITY IS LOST. ANOTHER STORM SYSTEM WILL ARRIVE THURSDAY NIGHT INTO FRIDAY... BRINGING A CHANCE OF THUNDERSTORMS AHEAD OF ANOTHER COLD FRONT. AT THIS TIME...THE SEVERE WEATHER RISK LOOKS MINIMAL DUE TO UNCERTAINTIES OF MOISTURE AVAILABILITY AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SLIGHT RISK AREA TONIGHT...ESPECIALLY DURING THE EVENING HOURS. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT TUE APR 3 2007 TXZ118-133-134-032345- TARRANT TX-JOHNSON TX-ELLIS TX- 615 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ELLIS COUNTY NORTHEASTERN JOHNSON COUNTY SOUTHEASTERN TARRANT COUNTY AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTH OF KENNEDALE...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...DALWORTHINGTON GARDENS...EVERMAN...FOREST HILL...KENNEDALE...MANSFIELD... MIDLOTHIAN...OVILLA...PANTEGO AND RENDON. PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3281 9720 3269 9736 3241 9727 3245 9680 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CDT TUE APR 3 2007 TXZ142>144-032345- BOSQUE TX-HAMILTON TX-MILLS TX- 617 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... BOSQUE COUNTY HAMILTON COUNTY SOUTHEASTERN MILLS COUNTY AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SCATTERED...STRONG THUNDERSTORMS FROM 8 MILES EAST OF GOLDTHWAITE...TO NEAR HAMILTON...TO 7 MILES SOUTHWEST OF WALNUT SPRINGS...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...CRANFILLS GAP... HAMILTON...MERIDIAN AND MERIDIAN STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED SHORTLY. LAT...LON 3213 9761 3166 9841 3131 9852 3191 9726 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 617 PM CDT TUE APR 3 2007 TXZ142>144-032345- BOSQUE TX-HAMILTON TX-MILLS TX- 617 PM CDT TUE APR 3 2007 ...CORRECTED... ...SIGNIFICANT WEATHER ADVISORY FOR... BOSQUE COUNTY HAMILTON COUNTY SOUTHEASTERN MILLS COUNTY AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SCATTERED...STRONG THUNDERSTORMS FROM 8 MILES EAST OF GOLDTHWAITE...TO NEAR HAMILTON...TO 7 MILES SOUTHWEST OF WALNUT SPRINGS...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...CRANFILLS GAP... HAMILTON...MERIDIAN AND MERIDIAN STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM ANY OF THESE STORMS. IF ANY OF THESE STORMS INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED SHORTLY. LAT...LON 3213 9761 3166 9841 3131 9852 3191 9726 05/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT TUE APR 3 2007
TXZ156-157-040030-
CORYELL TX-LAMPASAS TX-
634 PM CDT TUE APR 3 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
CORYELL COUNTY
LAMPASAS COUNTY
AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS FROM 6 MILES SOUTH OF
HAMILTON...TO 12 MILES SOUTH OF GOLDTHWAITE...MOVING EAST-SOUTHEAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES...LOMETA AND
GATESVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THESE STORMS CONTINUE ON ITS PRESENT COURSE OR INTENSIFY AS THEY
MOVE TOWARD THE AREA...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3143 9758 3143 9764 3095 9837 3121 9857
3169 9772 3169 9770 3152 9756 3150 9757
3145 9751
05/SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 638 PM CDT TUE APR 3 2007 TXZ104-119-040015- COLLIN TX-DALLAS TX- 638 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN COLLIN COUNTY NORTHERN DALLAS COUNTY AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER SOUTH PLAN...RICHARDSON AND NORTH GARLAND...MOVING SOUTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...GARLAND...LUCAS... MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT AND SACHSE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THIS STORM MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3315 9657 3298 9687 3275 9669 3288 9648 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 638 PM CDT TUE APR 3 2007 TXZ104-119-040015- COLLIN TX-DALLAS TX- 638 PM CDT TUE APR 3 2007 ...CORRECTION... ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN COLLIN COUNTY NORTHERN DALLAS COUNTY AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER SOUTH PLANO...RICHARDSON AND NORTH GARLAND...MOVING SOUTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...GARLAND...LUCAS... MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT AND SACHSE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THIS STORM MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3315 9657 3298 9687 3275 9669 3288 9648 05/
The Dallas/Ft Worth radar (KFWS), 13 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
23 hail, 3 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
Tennis ball size hail reported near Crowley.
Streets were flooded in Plano.
Hen egg size hail reported near Crowley.
Baseball-size hail reported in town.
Street flooding was reported in Addison.
Golfball-size hail reported.
In Acton, part of a roof was torn off a house, a small peach tree was uprooted, and lawn furniture was strewn about. A tin roof was blown off a storage building in Cresson. Also in Cresson, a 2' x 4' was blown into an office wall and twelve-inch diameter tree limbs were broken off trees.
A storm survey was conducted by the National Weather Service in Fort Worth. An area of damage was observed just south of Pioneer Parkway and west of Roosevelt Drive along Seville Court. One triplex suffered significant damage due to the loss of part of the roof in two places and collapse of part of the ceiling. Minor damage to adjacent homes was also observed. To the south of the damaged triplex, fences were downed and tree damage was observed just south of Arkansas Lane in the Gardens Park area. Wind speeds were estimated at 85 to 90 MPH with an estimated path length of 50 yards and an average width of 20 yards.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24311, 24312, 24313, 24314, 24315, 24334, 24316, 24317, 24318, 24319, 24320, 24321, 30121, 24322, 24323, 24324, 25547, 30122, 24325, 24326, 24327, 24333, 24669, 25546, 24328, 24329, 24330, 24331, 24332.